Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When you throw up medications
Jul 9, 2009

Hi. I am newly diagnosed and just started taking a Truvada-Lexiva-Norvir combo, and so far my symptoms are weakness-fatigue and a hard time concentrating. Last night though on my 3rd dose, I took my meds, and had had something to eat. A while later I got really nauseous and almost threw up. I didn't in the end, but it made me wonder what I should do if I had and how would it affect the drug levels in by blood and resistance being that it was not long after I dosed? Also is it OK to take something like Pepto Bismol for the nausea(or what would you recommend)? Thanks for your help with this and all that you guys do for us!

Response from Dr. Young

Hello and thanks for your post and comments.

We get this question from time to time. In general, the medications leave your stomach within 10-15 minutes; so unless you actually see pills in you vomit (yuk, I know), you won't need to re-dose.

BY



Previous
What is PEP?
Next
Having problems with Atripla after a year

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement